MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/10 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/10 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER
Model Number HL2LA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received - not at the final destination site.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter: synthes sales rep.The investigation could not be completed; no conclusion could be drawn, as no product was received at the final destination site.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a hammerlock 2 implant angled large was discovered broken inside the package.The package was never opened.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: exp.Date.H3, h4, h6: device history lot.Part number: hl2la.Bme lot number: bmehl160400.Manufacturing date or release to warehouse date: 2 dec 2016.Place of manufacture: biomedical enterprises, san antonio, tx.Lot expiration date: 4 nov 2021.Dhr review: a review of the device history record shows this lot of hammerlock 2 large angled implants was processed through the normal manufacturing and inspection operations with one nonconformance generated that could contribute to the complaint condition.Device history batch null, device history review dhr review showed there were potential issues during the manufacture of the product that would contribute to this complaint condition.Relevance to complaint condition cannot be determined until the product is returned for investigation.Investigation summary investigation flow: broken.Visual inspection: it was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke, releasing the implant-tab assembly, confirming the complaint condition (refer to images attached to complaint).Performed (b)(6) 2019.The root cause of the issue was determined and previously addressed therefore further investigation including risk document review will not be performed on this complaint.This is a known issue with hl2 implants.Process car 1110 was opened in bme's old qms system (qcbd) to investigate this issue with hl2l and hl2la.After investigation, it was determined that the root cause was a molding issue from the provider (protolabs).A new mold from the provider was obtained as corrective action.The lot for the devices involved in this complaint.It was later determined that shipping was a contributing factor for this type of occurrences.Corrective actions (design and packaging design changes) have been implemented under co 3853, january 11, 2018.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.The potential impact of the design in the complaint condition has been addressed under capa-006988.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X7MM/10 DEGREES/LARGE
Common Device Name
INTRAMEDULLARY BONE FASTENER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8379325
Report Number2939274-2019-56733
Device Sequence Number16888411
Product Code HTY
UDI-Device Identifier00810633021453
UDI-Public(01)00810633021453
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberHL2LA
Device Catalogue NumberHL2LA
Device Lot NumberBMEHL160400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/14/2019
03/13/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/11/2019
03/27/2019
Patient Sequence Number1